Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 41, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 11, 2008, 8:03 PM EDT for Pender County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2008, 8:03 PM EDT (00:03 UTC)
- Expired
- May 11, 2008, 8:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Morehead City radar (KMHX), 84 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 4:43 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 120003
SVRILM
NCC141-120045-
/O.NEW.KILM.SV.W.0041.080512T0003Z-080512T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
803 PM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MAPLE HILL...OR
13 MILES SOUTHEAST OF WALLACE...AND MOVING EAST AT 49 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3471 7767 3469 7767 3458 7761 3457 7762
3453 7807 3472 7811 3472 7788 3473 7786
3473 7769
TIME...MOT...LOC 0003Z 266DEG 43KT 3466 7776
$$2 follow-up statements
000
WWUS52 KILM 120036
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
836 PM EDT SUN MAY 11 2008
NCC141-120045-
/O.CON.KILM.SV.W.0041.000000T0000Z-080512T0045Z/
PENDER NC-
836 PM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN PENDER COUNTY...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PENDERLEA...OR 10 MILES SOUTHWEST OF WALLACE...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLARD...VAN EDEN...WHITE STOCKING...MURRAY TOWN...MAPLE HILL...
WATHA AND BURGAW
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR SOUTHEAST NORTH CAROLINA.
LAT...LON 3471 7767 3469 7767 3458 7761 3457 7762
3453 7807 3472 7811 3472 7788 3473 7786
3473 7769
TIME...MOT...LOC 0036Z 265DEG 30KT 3461 7806
$$
MBB000
WWUS52 KILM 120052
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
850 PM EDT SUN MAY 11 2008
NCC141-120100-
/O.EXP.KILM.SV.W.0041.000000T0000Z-080512T0045Z/
PENDER NC-
850 PM EDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PENDER COUNTY HAS
EXPIRED...
AT 845 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THEREFORE THE WARNING WAS ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR SOUTHEAST NORTH CAROLINA.
LAT...LON 3471 7767 3469 7767 3458 7761 3457 7762
3453 7807 3472 7811 3472 7788 3473 7786
3473 7769
TIME...MOT...LOC 0036Z 265DEG 30KT 3461 7806
$$
RGZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:53 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 11, 4:53 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 453 PM EDT SUN MAY 11 2008 .UPDATE... AS OF 453 PM...TORNADO WATCH NUMBER 309 HAS BEEN ISSUED FOR THE COASTAL COUNTIES FROM HORRY COUNTY SC NORTH THROUGH PENDER COUNTY NC. THIS ALSO INCLUDES THE ADJACENT COASTAL WATERS NORTH OF MURRELLS INLET SC. THIS WATCH RUNS THROUGH 11 PM. THE PREVIOUS TORNADO WATCH INLAND (#307) REMAINS IN EFFECT THROUGH 8 PM. && .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN CAROLINAS TONIGHT...FOLLOWED BY HIGH PRESSURE FOR MONDAY INTO TUESDAY. THIS HIGH WILL BRING BREEZY CONDITIONS AND MUCH DRIER...COOLER WEATHER. THE HIGH WILL PUSH OFFSHORE WEDNESDAY...WITH THE NEXT COLD FRONT EXPECTED TO BRING SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 3 PM SUNDAY...SEVERE WEATHER THREAT CONTINUES THIS AFTN ALTHOUGH THE BEST DYNAMICS AND INSTABILITY MAY BE A LITTLE FARTHER N...NEAR THE WARM FRONT. TEMPS HAVE BEEN SLOW TO RISE BUT HAVE STARTED TO INCREASE OVER THE LAST 2 HOURS OR SO. BASED OFF FORECAST SOUNDINGS TEMPS NEED TO GET INTO THE LOW UPPER 70S/LOW 80S TO GET GOOD SFC BASED CONVECTION GOING. THESE TEMPS SHOULD OCCUR ACROSS MOST OF THE CWA AS SOME PORTIONS OF SC HAVE ALREADY REACHED THE MARK. STRONG 250 MB JET AND SHORTWAVE WILL PASS JUST N OF THE AREA...BUT MAY BE CLOSE ENOUGH TO PROVIDE SOME DYNAMICS. THERE IS A LOT OF DRY AIR IN THE MID AND UPPER LEVELS WHICH WILL WORK AGAINST ANY STORMS THAT DO TRY AND DEVELOP IN THE WARM SECTOR. DID DROP POPS OFF A LITTLE FOR THE AFTN...BUT KEEPING CATEGORICAL FOR NOW. ONCE FRONT PUSHES THROUGH LATER THIS EVENING MODERATE COLD ADVECTION DEVELOPS WITH W TO NW WIND STARTING UP. BREEZY CONDITIONS CONTINUE ALL NIGHT AS GRADIENT REMAINS PINCHED AND COOL AIR MOVES IN. CLOUD COVER MAY HANG AROUND FOR THE FIRST PART OF THE NIGHT BUT ABUNDANT DRY AIR THROUGH ALL LEVELS WILL LEAD TO CLEARING SKIES LATE. TEMPS WILL DROP INTO THE MID TO UPPER 50S OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... STRONG LOW PRESSURE MOVING NORTHEAST OFF THE VIRGINIA COAST MONDAY MORNING WILL PRODUCE AN IMPRESSIVE PRESSURE GRADIENT BETWEEN ITSELF AND THE NEXT HIGH PUSHING IN FROM THE WEST. DEEP VERTICAL MIXING DURING THE DAY WILL BE ABLE TO TAP 30-33 KNOT WINDS AT 925 MB (2200 FT) AND BRING THEM DOWN IN GUSTS. EVEN THE MOS GUIDANCE IS SHOWING 16-21 KT SUSTAINED WINDS DURING THE DAY MONDAY. WE SHOULD TOP OUT JUST BELOW WIND ADVISORY CRITERIA...AND WILL INDICATE GUSTS AROUND 35 MPH IN THE FORECAST. WINDS WILL DIMINISH WITH THE LOSS OF HEATING/MIXING MONDAY NIGHT. THE HIGH WILL SLIDE FARTHER EAST BY TUESDAY MORNING WITH LIGHTER WINDS EXPECTED. HIGHS TUESDAY AND WEDNESDAY SHOULD GENERALLY BE IN THE MID 70S. THE INCOMING AIRMASS IS FAIRLY CHILLY FOR THE SEASON: LOWS SHOULD RANGE FROM THE UPPER 40S TO LOWER 50S BOTH NIGHTS. THIS IS A LITTLE CHILLIER THAN THE GUIDANCE NUMBERS TUESDAY NIGHT WITH VERY GOOD RADIATIONAL COOLING EXPECTED UNDER THE HIGH. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 3 PM SUNDAY...RETURN BACK TO MORE SEASONABLE WEATHER ON WED AS RIDGE BUILDS OVERHEAD WED AFTN AND SFC HIGH SHIFTS OFFSHORE WED AFTN INTO THURS WITH WARMER AND MOISTER RETURN FLOW SETTING UP. LOOKS LIKE LOW PRESSURE SYSTEM TRACKING ACROSS CANADA WILL DRAG A COLD FRONT ACROSS THE EASTERN CONUS IN THE WED TO THURS TIME FRAME. LATEST MODEL RUNS TRY TO SPIN UP A FEW LOWS ALONG THIS FRONTAL BOUNDARY WITH MID LEVEL FLOW REMAINING W-SW. A HIGHER AMPLITUDE TROUGH SETS UP IN THE MID TO UPPER LEVELS AND MOVES ALONG THE EAST COAST FRI INTO SAT FINALLY PUSHING OFF SHORE BY SUN. THIS SHOULD FINALLY CLEAR THE LOCAL AREA OUT BY SUN LEAVING DRIER AND COOLER WEATHER HEADING INTO THE EARLY PART OF NEXT WEEK. GFS AND ECMWF SHOW SOME DISCREPANCIES IN TERMS OF TIMING AND STRENGTH OF FEATURES SO WILL NEED TO FINE TUNE ONCE MODELS RESOLVE THESE FEATURES BETTER. OVERALL LOOKS LIKE A MESSY FORECAST FROM THURS THROUGH SAT. FOR NOW WILL STICK CLOSE TO PREVIOUS FORECAST WITH CHC POPS THROUGH MOST OF THURS TO SAT TIME FRAME. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... FIRST BOUT OF RAIN/THUNDERSTORMS IS TO OUR EAST...NOW THE QUESTION BECOMES WILL WE SEE A SECOND ROUND LATER TODAY. HOW MUCH SUNSHINE WE SEE THIS AFTERNOON WILL DETERMINE THE THREAT FOR THUNDERSTORMS LATER TODAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. IF STORMS FORM THE TIMING WOULD BE...20-23Z INLAND TERMINALS AND 22-01Z COASTAL TERMINALS. A PERIOD OF MVFR/IFR CEILINGS AND VISIBILITIES IS POSSIBLE WITHIN ANY LATE DAY/EVE THUNDERSTORMS. WINDS PICK UP AS THE PRESSURE GRADIENT TIGHTENS WITH SOUTH TO SOUTHWEST WINDS GUSTING OVER 20 KNOTS LATE. NO VISIBILITY OR CEILING CONCERNS TONIGHT BEHIND THE FRONT AS SKIES CLEAR. A TIGHT PRESSURE GRADIENT WILL DEVELOP OVERNIGHT LEADING TO GUSTY WESTERLY WINDS. GUSTY WINDS WILL CONTINUE INTO THE DAY MONDAY BEFORE THE PRESSURE GRADIENTS EASES A BIT MONDAY NIGHT. OUTLOOK FOR TUESDAY THROUGH THURSDAY... VFR CONDITIONS ARE EXPECTED TUESDAY. POSSIBLE MVFR/IFR CONDITIONS FROM FOG/LOW STRATUS LATE WEDNESDAY NIGHT/MORNING. BRIEF MVFR/IFR FROM CONVECTION ON THURSDAY AHEAD OF A COLD FRONT. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SUNDAY...STRONG S TO SW FLOW TODAY WILL CONTINUE BUT VEER TO W/NW AS COLD FRONT MOVES ACROSS THE WATERS LATER THIS EVENING. GRADIENT REMAINS TIGHT BEHIND THE FRONT AS TRIPLE POINT LOW TO THE N DEEPENS AND SFC HIGH BUILDS IN. MODERATE COLD ADVECTION AND STRONG 850 MB JET (35 TO 45 KT) OVERNIGHT WILL HELP SUSTAIN GUSTY WINDS INTO MON. GALE WARNING CONTINUES FOR ALL ZONES THOUGH WINDS ARE CURRENTLY BELOW SCA CRITERIA. FREQUENT GUSTS EXCEEDING GALE FORCE SHOULD RESUME WITHIN THE NEXT FEW HOURS...LASTING THROUGH THE EVENING AND INTO MON AM. STRONG SRLY FLOW WILL PUSH SEAS WELL OVER 6 FT BY EVENING WITH STRONGER OFFSHORE RESULTING IN SEAS APPROACHING 10 FT WELL AWAY FROM SHORE EARLY MON. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...STRONG LOW PRESSURE WILL PUSH OFF THE VIRGINIA COAST MONDAY MORNING. THE PRESSURE GRADIENT BETWEEN THIS STRONG LOW (990 MB) AND HIGH PRESSURE OVER ARKANSAS (1018 MB) WILL PRODUCE GALE FORCE GUSTS ACROSS THE COASTAL WATERS THROUGH MONDAY INTO MONDAY EVENING. SUSTAINED WINDS WILL PROBABLY TOP OUT AROUND 30 KT BUT EVEN WITH THE RELATIVELY SHORT WEST TO NORTHWEST TRAJECTORY THIS SHOULD MAINTAIN SEAS IN THE 3-6 FOOT RANGE THROUGH MONDAY EVENING. THE HIGH WILL MOVE INTO WEST VIRGINIA TUESDAY MORNING AS THE TIGHTEST PORTION OF THE PRESSURE GRADIENT MOVES WELL OFFSHORE FOLLOWING THE LOW. OUR WINDS WILL TURN NORTHERLY AND DIMINISH THROUGH THE DAY. THE HIGH WILL SETTLE OVERHEAD TUESDAY NIGHT WITH LIGHT WINDS AND < 3 FT SEAS EXPECTED. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 3 PM SUNDAY...WINDS WILL SHIFT AROUND TO THE SOUTH BY WED AFTN AS HIGH SHIFTS OFF SHORE AND RETURN FLOW SETS UP. WINDS WILL REMAIN MAINLY 10 KTS OR LESS THROUGH WED AFTN KEEPING SEAS QUITE TRANQUIL....BUT WILL INCREASE HEADING INTO WED NIGHT AS GRADIENT TIGHTENS. SEAS WILL MOST LIKELY INCREASE INTO SCA LEVELS BY THURS AFTN IN THE OUTER WATERS AND SHOULD NEAR SCA HEADING INTO THE WEEKEND IN A PERSISTENT SOUTHERLY FLOW. SEAS ELSEWHERE SHOULD REMAIN IN THE 3 TO 5 FT RANGE THURS INTO FRI. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ250-252-254-256. && SYNOPSIS...TRA NEAR TERM...III SHORT TERM...TRA LONG TERM...RGZ AVIATION...III
Hazardous weather outlook, May 11, 3:39 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT SUN MAY 11 2008 AMZ250-252-254-256-121945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 339 PM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SCATTERED SHOWERS AND THUNDERSTORMS MAY CROSS THE WATERS AHEAD OF A STRONG COLD FRONT THIS EVENING. SOME STORMS MAY BE SEVERE. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-096-099-SCZ017-023-024-032-033-121945- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- 339 PM EDT SUN MAY 11 2008 ...TORNADO WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY WINDS EXPECTED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ100-121945- BRUNSWICK- 339 PM EDT SUN MAY 11 2008 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY WINDS EXPECTED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ097-101-SCZ034-039-046-121945- PENDER-NEW HANOVER-HORRY-WILLIAMSBURG-GEORGETOWN- 339 PM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED THUNDERSTORMS MAY DEVELOP THIS EVENING AS A STRONG COLD FRONT CROSSES THE AREA. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND LIGHTING ARE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY WINDS EXPECTED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. III
In the hours before
Local storm report, May 11, 6:06 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 4 W HAMPSTEAD 34.37N 77.77W
05/11/2008 E0.75 INCH PENDER NC NWS EMPLOYEE
PENNY TO NICKEL SIZE HAIL REPORTED BY NWS EMPLOYEE
&&
IIILocal storm report, May 11, 6:13 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FUNNEL CLOUD OGDEN 34.26N 77.80W
05/11/2008 NEW HANOVER NC COUNTY OFFICIAL
DEPUTY REPORTED A FUNNEL CLOUD TO PENDER COUNTY SHERIFFS
OFFICE
&&
RZOUZIASLocal storm report, May 11, 6:25 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO OGDEN 34.26N 77.80W
05/11/2008 NEW HANOVER NC LAW ENFORCEMENT
TORNADO TOUCHDOWN REPORTED AT MARKET ST AND TORCHWOOD DR
NEAR BAYSHORE SUBDIVISION. OGDEN F.D. IS ON-SITE AND
REPORTS SOME DAMAGE. RADAR ESTIMATED TIME IS 600 PM.
&&
TRASpecial weather statement, May 11, 6:45 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 645 PM EDT SUN MAY 11 2008 NCZ096-097-112345- BLADEN-PENDER- 645 PM EDT SUN MAY 11 2008 AT 643 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...IN A LINE FROM NEAR ELKTON TO THE BLADEN AND PENDER COUNTY LINE NEAR ROWAN...MOVING EAST AT 58 MPH THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL... GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...BURGAW... CARVERS...COUNCIL...CURRIE...ELKTON...KELLY...LISBON...LONG CREEK... MALPASS CORNER...MAPLE HILL AND MONTAGUE. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RGZ
Local storm report, May 11, 6:47 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
647 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO OGDEN 34.26N 77.80W
05/11/2008 NEW HANOVER NC LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN REPORTED BY NEW HANOVER COUNTY
911 AT MARKET ST AND TORCHWOOD DR NEAR BAYSHORE
SUBDIVISION.
&&
TRASpecial weather statement, May 11, 7:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 723 PM EDT SUN MAY 11 2008 NCZ096-120000- BLADEN- 723 PM EDT SUN MAY 11 2008 AT 723 PM EDT...A STRONG THUNDERSTORM WAS...6 MILES NORTHEAST OF LAGOON...OR 9 MILES NORTHEAST OF ELIZABETHTOWN...MOVING EAST AT 53 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...AMMON... LAGOON...RUSKIN...SMITHS CROSSROADS...WHITE OAK...DUBLIN AND WHITE LAKE. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. III
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.